Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 67, NWS Raleigh, NC

October 11, 20184 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 11, 2018, 9:16 AM EDT for 4 counties in North Carolina. It was in force for 21 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2018, 9:16 AM EDT (13:16 UTC)
Expired
Oct 12, 2018, 6:19 AM EDT
In force
21 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 1:30 PM EDTFLASH FLOOD5 E Greensboro, NCSEVERAL STREETS WITHIN THE CITY FLOODED DUE TO FLASH FLOODING. THIS INCLUDES WENDOVER AVENUE NEAR MARKET STREET, E. BESSEMBER AVENUE NEAR YANCEYVILLE STREET, S. CHAPMAN STREET NEAR W. MARKET STREET AND GATE CITY BLVD. NEAR ELM STREET AN EUGENE STREET.
Oct 11, 2:23 PM EDTHEAVY RAIN 4.984 N Lewisville, NC4.98 INCHES OF RAIN MEASURED SO FAR FROM A COCORAHS STATION.
Oct 11, 3:15 PM EDTFLASH FLOOD1 E Winston-Salem, NCWIDESPREAD FLOODING RESULTING IN MANY ROAD CLOSURES AND WATER RESCUES THROUGHOUT FORSYTH COUNTY.
Oct 11, 4:49 PM EDTFLASH FLOOD4 Nnw Greensboro, NCHORSEPEN CREEK AT US 220 FLOODED OUT OF ITS BANKS.
Oct 11, 5:30 PM EDTFLASH FLOOD3 Wnw Mcleansville, NCNORTH BUFFALO CREEK AT SR 2832 FLOODED OUT OF ITS BANKS.
Oct 11, 6:42 PM EDTHEAVY RAIN 5.265 Se Sedge Garden, NC5.26 INCHES OF RAIN MEASURED SINCE MIDNIGHT 8 MILES SOUTH OF KERNERSVILLE OR 5.5 MILES NORTHWEST OF HIGH POINT.
Oct 11, 6:45 PM EDTFLASH FLOOD2 Nnw Kernersville, NCNWS EMPLOYEE FAMILY REPORTED 4.75 OF RAINFALL FOR THE DAY OF 10/11.
Oct 11, 7:00 PM EDTFLASH FLOOD5 W High Point, NCWATER RESCUE IN PROGRESS IN THE WILLOW CREEK GOLF COURSE COMMUNITY. ALSO, FLOOD WATERS STARTING TO FLOW NEARBY OVER THE BRIDGE AT MOCK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 254 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

523 
WGUS52 KRAH 111316
FFWRAH
NCC057-067-081-151-111915-
/O.NEW.KRAH.FF.W.0067.181011T1316Z-181011T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
916 AM EDT THU OCT 11 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Forsyth County in central North Carolina...
  Davidson County in central North Carolina...
  Randolph County in central North Carolina...
  Guilford County in central North Carolina...

* Until 315 PM EDT Thursday

* At 911 AM EDT, Doppler radar indicated heavy rain across the warned
  area. Up to two inches of rain have already fallen. Flash flooding 
  is expected to begin shortly, primarily in the Triad urban areas 
  and along rivers, creeks and streams.

* Some locations that will experience flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
  Randleman, North Carolina Zoo, Thomasville, Kernersville and
  Clemmons.

Additional rainfall amounts of two to four inches are possible in 
the warned area.

This includes the following rivers, creeks, streams and 
drainages...Yadkin River, Haw River, North Buffalo Creek, South 
Buffalo Creek, Abbotts Creek, Reedy Fork and Uwharrie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Numerous roads and low lying areas will quickly flood. If you are 
experiencing flooding or live in a flood prone area, move to higher 
ground. Do not drive your vehicle into areas where water covers the 
road. Many roads and intersections in the area will quickly flood. 
When encountering flooded roads, turn around, don't drown. Most 
flood deaths occur in vehicles. River banks and culverts can become 
unstable and unsafe.


&&

LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
      3552 7955 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3579 8048 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3604 8049 3606 8051

$$

10
7 follow-up statements
406 
WGUS72 KRAH 111641
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1241 PM EDT THU OCT 11 2018

NCC057-067-081-151-111915-
/O.CON.KRAH.FF.W.0067.000000T0000Z-181011T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Davidson NC-Randolph NC-Guilford NC-
1241 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
FORSYTH...DAVIDSON...RANDOLPH AND GUILFORD COUNTIES...

At 1238 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Up to three inches of rain have already fallen. Additional 
bands of heavy rainfall are expected to move into the warned area 
and flash flooding is expected to begin shortly, especially across 
Winston-Salem, High Point and Greensboro.

Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots. Do not drive 
your vehicle into areas where water covers the road. Many roads and 
intersections in the area will quickly flood. Do not enter or cross 
flowing water or water of unknown depth. Turn around, don't drown.

River banks and culverts can become unstable and unsafe. Stay away 
or be swept away. 



&&

LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
      3552 7955 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3579 8048 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3604 8049 3606 8051

$$

10
470 
WGUS52 KRAH 111830
FFWRAH
NCC057-067-081-151-120115-
/O.EXT.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
230 PM EDT THU OCT 11 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Forsyth County in central North Carolina...
  Davidson County in central North Carolina...
  Randolph County in central North Carolina...
  Guilford County in central North Carolina...

* Until 915 PM EDT Thursday

* At 227 PM EDT, local law enforcement officials reported heavy rain 
  across the warned area. Three to 5 inches of rain have fallen and 
  flash flooding is already occurring across Guilford and Forsyth 
  counties. Additionally, North and South Buffalo creeks are rising 
  and will likely come out of their banks this afternoon. Expect the 
  moderate to heavy rainfall to continue, resulting in up 
  to 3 inches of additional rainfall.

* Some locations that will experience flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
  Randleman, North Carolina Zoo, Thomasville, Kernersville and
  Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots. River banks and 
culverts can become unstable and unsafe. Stay away or be swept away. 
Be especially cautious at night when it is harder to recognize the 
dangers of flooding. Do not enter or cross flowing water or water of 
unknown depth. 

&&

LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
      3552 7955 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3579 8048 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3604 8049 3606 8051

$$

10
455 
WGUS72 KRAH 111944
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
344 PM EDT THU OCT 11 2018

NCC057-067-081-151-120115-
/O.CON.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Davidson NC-Randolph NC-Guilford NC-
344 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
FORSYTH...DAVIDSON...RANDOLPH AND GUILFORD COUNTIES...

At 339 PM EDT, emergency management reported heavy rain across 
Forsyth County. High water rescues are occurring across the county 
with 6500 kids sheltering in schools. Up to three inches of rain 
have already fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

Do not enter or cross flowing water or water of unknown depth. 

&&

LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
      3552 7955 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3579 8048 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3604 8049 3606 8051

$$

HAINES
231 
WGUS72 KRAH 112239
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
639 PM EDT THU OCT 11 2018

NCC057-151-112245-
/O.CAN.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Randolph NC-
639 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING FOR DAVIDSON AND RANDOLPH COUNTIES IS
CANCELLED...

The heavy rain has ended and flooding is no longer expected to pose 
a threat. Please continue to heed any remaining road closures.

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
      3626 8045 3624 7953 3590 7954 3592 8004
      3601 8004 3603 8014 3603 8021 3600 8022
      3600 8032 3598 8040 3606 8046 3604 8049
      3606 8051

$$

NCC067-081-120115-
/O.CON.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Guilford NC-
639 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
FORSYTH AND GUILFORD COUNTIES...

At 635 PM EDT, emergency management reported flash flooding along 
North Buffalo Creek, South Buffalo Creek and other tributaries of 
the Haw River. The Yadkin river is also rising and my come out of 
its banks near Enon. While the rain has ended, flooding along area 
rivers, creeks and streams will continue for the next couple of 
hours.

Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from the heavy rain will cause flash flooding of 
creeks and streams, roads, low lying and poor drainage areas. Do not 
drive your vehicle into areas where water covers the road. When 
encountering flooded roads, turn around, don't drown. Be especially 
cautious at night when it is harder to recognize the dangers of 
flooding. Do not enter or cross flowing water or water of unknown 
depth. 

&&

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
      3626 8045 3624 7953 3590 7954 3592 8004
      3601 8004 3603 8014 3603 8021 3600 8022
      3600 8032 3598 8040 3606 8046 3604 8049
      3606 8051

$$

10
503 
WGUS52 KRAH 120045
FFWRAH
NCC067-081-120515-
/O.EXT.KRAH.FF.W.0067.000000T0000Z-181012T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
845 PM EDT THU OCT 11 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Forsyth County in central North Carolina...
  Guilford County in central North Carolina...

* Until 115 AM EDT

* At 835 PM EDT, emergency management reported flash flooding along 
  North Buffalo Creek, South Buffalo Creek and other tributaries of 
  the Haw River. The Yadkin River continues to rise as well and will 
  come out of it's banks near Enon. While the rain has ended, 
  flooding along area rivers, creeks and streams will continue for 
  into at least early Friday morning.

* Some locations that will experience flooding include...
  Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
  Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering 
flooded roads, turn around, don't drown.

&&

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
      3626 8045 3624 7953 3590 7954 3592 8004
      3601 8004 3603 8014 3603 8021 3600 8022
      3600 8032 3598 8040 3606 8046 3604 8049
      3606 8051

$$

77
557 
WGUS52 KRAH 120446
FFWRAH
NCC067-081-121115-
/O.EXT.KRAH.FF.W.0067.000000T0000Z-181012T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1246 AM EDT FRI OCT 12 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Forsyth County in central North Carolina...
  Guilford County in central North Carolina...

* Until 715 AM EDT Friday

* At 1243 AM EDT, gauge reports indicated flash flooding along 
  Buffalo Creek, Reedy Fork and other tributaries of the Haw River, 
  along with continued flooding along the Yadkin River. While the 
  rain has ended, flooding along area rivers, creeks and streams 
  will continue through least early Friday morning.

* Some locations that will experience flooding include...
  Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
  Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from earlier heavy rain will cause flash flooding 
of creeks and streams, roads, low lying and poor drainage areas. Do 
not drive your vehicle into areas where water covers the road. Many 
roads and intersections in the area will quickly flood. When 
encountering flooded roads, turn around, don't drown. Do not enter 
or cross flowing water or water of unknown depth. 

&&

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
      3626 8045 3624 7953 3590 7954 3592 8004
      3601 8004 3603 8014 3603 8021 3600 8022
      3600 8032 3598 8040 3606 8046 3604 8049
      3606 8051

$$

77
680 
WGUS72 KRAH 121019
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
619 AM EDT FRI OCT 12 2018

NCC067-081-121028-
/O.CAN.KRAH.FF.W.0067.000000T0000Z-181012T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Guilford NC-
619 AM EDT FRI OCT 12 2018

...THE FLASH FLOOD WARNING FOR FORSYTH AND GUILFORD COUNTIES IS
CANCELLED...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
      3626 8045 3624 7953 3590 7954 3592 8004
      3601 8004 3603 8014 3603 8021 3600 8022
      3600 8032 3598 8040 3606 8046 3604 8049
      3606 8051

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 7:30 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 11, 7:30 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
730 AM EDT Thu Oct 11 2018

.SYNOPSIS...
Michael's remnants will move quickly northeast across central NC
Thursday. The low pressure will then track off the Mid Atlantic
coast Thursday night. High pressure will build in from the northwest
Thursday night and Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 410 AM Thursday...

...The axis of heaviest and rain strongest wind gusts
associated with Michael has shifted north slightly with the most
significant impacts expected late this morning into early this
evening...

The center of Tropical Storm Michael was located northeast of Macon
Georgia early this morning with the system continuing to
accelerate northeastward. The leading band of showers/storms is
poised to move into the southern Piedmont before daybreak. While
the rain shield associated with the core of Michael will move
into the western Piedmont and Sandhills between 6am and 10am and
then into the remainder of the Piedmont, Sandhills and Coastal
Plain between 10 am and 2pm.

The track of the circulation center has shifted north and its
forward motion across central NC is faster than last night.
With this in mind, the region of strongest winds and heaviest
rain has shifted north a bit as well.

The biggest change with this package will be a notable increase
in forecast wind gusts across the northern Piedmont, primarily
owing to a northerly jet and increased mixing on the back side
of Michael's circulation. These wind gusts will be occurring to
the northwest and west of the circulation center, likely in and
near an arc of very heavy rain in a semi-circle across the
northern and northwestern half of the circulation center that
moves across the Triad between 16 and 20Z, the Triangle 18 to
22Z and the northern Coastal Plain between 20 to 00Z. Wind gusts
on the order 35 to 40 MPH look like a good bet with the
potential for a few gusts approaching 50 MPH. Elsewhere in
central NC wind gusts will generally range between 25 and 35 MPH
with a few stronger gusts. These magnitudes will be sufficient
to bring some trees down and produce some power outages.

Given the upper air pattern, the precipitation distribution
will follow a left of track pattern, favoring the heaviest
rain across the northwest and northern Piedmont. WPC guidance
indicates an axis of heavy rain on the order of 3 to 6 inches
is expected from High Rock Lake and Lexington northeast across
the Triad and into the Kerr Lake area. Rainfall amounts will
be a notably less closer and to the south of the circulation
center across the Sandhills and southern Coastal Plain. Given
the forecast amounts and short duration, most of central NC
will be in a moderate to high risk of excessive rain and the
flash flood watch will remain in effect through 5 am Friday.

Its worth noting that the impacts from Michael may be more
significant than those of Florence across the Triad and
Triangle areas. The period of heavy rain will be more
concentrated and could contribute to flash flooding, especially
in urban areas and creeks susceptible to urban runoff issues
such as Crabtree and Buffalo. In addition, wind gusts on the
back side of the storm may this afternoon may be stronger than
those experience during Florence.

The heavy rain will quickly end from southeast to northeast
during the evening, with mainly dry conditions expected after
midnight. Skies will clear from the west to east, with just some
high clouds expected by daybreak. Highs today will range in the
mid 70s northwest to lower 80s in the east. Lows tonight will
range in the lower 50s northwest to around 60 in the east.
-Blaes

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 345 AM Thursday...

Friday will see Tropical Storm Michael head off to the northeast and
offshore very early Friday morning. In its wake, winds will turn to
northerly at the surface and cool continental high pressure will
start to build in from the west. Skies will clear fairly abruptly
behind the system so expect plenty of sunshine on Friday.
Temperatures will begin to cool off quickly and afternoon highs will
only reach the low to mid 70s which is much closer to normal for
this time of year. Lows Friday night will fall further than we have
seen in a while with parts of the Triad and VA border counties
possibly not making it to 50 degrees. Low 50s elsewhere.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 345 AM Thursday...

Temperatures cool even more to start the weekend as a small
shortwave passes north of the area with the high moving over West
Virginia. Still cool and dry with highs in the upper 60s to low 70s.
In fact, the forecasted high of 68 at Greensboro on Saturday has not
been seen since late April. Saturday will be the cooler of the two
days this weekend with Sunday warming up as the high migrates
eastward and out to sea. Southeasterly return flow will help warm
temps up a couple degrees for Sunday afternoon. Overall a very dry
and pleasant weekend.

Early next week, a wave coming from the southwest will ride up a
cold front to our west and eventually develop a surface low along
the Appalachians and continue to the northeast. The associated cold
front will remain hung up to the west and could remain there through
Monday. Will bring in slight chance of pops Monday but will wait
till Tuesday to ramp up to chance as the front comes through.
Wednesday remains uncertain as the GFS lingers with the timing of
the frontal exit and keeps precipitation chances around for
Wednesday whereas the ECMWF clears out the front much quicker.
Temperatures during this time period will fluctuate with Monday
being the warmest day with southern locales in the low 80s but
cooling off again fro Tuesday and Wednesday with highs generally in
the low 70s.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 730 AM Thursday...

24 Hour TAF Period: MVFR/IFR conditions are expected to continue
overnight in advance of Tropical Storm Michael, along with some
patchy light rain showers. Heavy rain and wind associated with
Tropical Storm Michael will spread into central NC generally from 12-
15Z in a west/southwest to east/northeast fashion, with generally
IFR cigs expected, with sub-VFR visbys. Meanwhile, winds will
strengthen with sustained winds of 15 to 25 kts, gusting to 30 to 40
kts at times, especially in the heavier bands. It also appears there
will be a period of LLWS at the Piedmont TAF sites, occurring at
KINT, KGSO and KRDU late afternoon/evening today as a strong 50 to
60kt NWLY low-level jet develops as Michael pushes off to the NE.

Rain will rapidly taper off and skies will clear out from SW to NE
between 00 and 06z Friday, though winds may remain gusty for a
longer time into the night.

Outlook: VFR conditions are expected to dominate for much of the Fri
through Mon period, with high pressure extending in from the NW,
although sub-VFR stratus/fog is possible late Sat night into early
Sun as a warm frontal zone briefly pushes northward into the region.
A little rain is possible late Sun into Mon ahead of a cold front
that will move in from the W late Mon.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Warning for NCZ007>011-021>028-038>043-073>078-
083>086-088-089.
Flash Flood Watch through late tonight for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Ellis
LONG TERM...Ellis
AVIATION...BSD
Hazardous weather outlook, Oct 11, 6:09 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
609 AM EDT Thu Oct 11 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-121015-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
609 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

Rain bands associated with Tropical Storm Michael will begin to to
move across the area this morning and continue into tonight. Storm
total rainfall amounts of 3 to 6 inches with locally higher amounts
can be expected. This rainfall could result in flash flooding,
particularly in low lying and poor drainage areas. Winds of 20 to 30
MPH with gusts of 30 to 40 MPH can also be expected. Winds of this
magnitude could knock down a few trees and power lines. Runoff from
the heavy rain will likely lead to minor to moderate flooding along
the main stem rivers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 10:31 PM EDTRiver Flood WarningRAHAnson, Stanly30 hr
Oct 10, 10:33 PM EDTRiver Flood WarningRAHAlamance60 hr
Oct 10, 10:33 PM EDTRiver Flood WarningRAHChatham63 hr
Oct 10, 10:41 PM EDTRiver Flood WarningRAHDavidson, Davie70 hr
Oct 11, 9:46 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more6 hr
Oct 11, 11:17 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Harnett, Lee and 2 more6 hr
Oct 11, 12:00 PM EDTRiver Flood WarningRAHChatham, Lee18 hr
Oct 11, 12:25 PM EDTFlash Flood WarningRAHAlamance, Chatham, Durham, Lee, Orange, Wake9 hr
Oct 11, 1:21 PM EDTFlash Flood WarningRAHGranville, Person12 hr
Oct 11, 1:25 PM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Moore5 hr
Oct 11, 2:12 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Vance, Warren, Wilson6 hr
Oct 11, 3:10 PM EDTSpecial Weather StatementRAHGuilford, Randolph35 min
Oct 11, 3:56 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph64 min
Oct 11, 4:16 PM EDTSevere Thunderstorm WarningRAHDurham, Person59 min
Oct 11, 4:43 PM EDTSevere Thunderstorm WarningRAHChatham, Franklin, Granville, Vance, Wake92 min
Oct 11, 4:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more93 min
Oct 11, 5:05 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson85 min
Oct 11, 5:22 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren83 min
Oct 11, 6:14 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Vance61 min
Oct 11, 6:30 PM EDTSpecial Weather StatementRAHSampson, Wayne, Wilson60 min
Oct 11, 6:39 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren36 min
Oct 11, 7:29 PM EDTFlash Flood WarningRAHDavidson, Randolph25 hr
Oct 11, 7:35 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren55 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.